Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 10, 2017, 7:49 PM CDT for 5 counties in Minnesota. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 10, 2017, 9:15 PM CDT
- In force
- 86 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Chisago County, MN, Hennepin County, MN, Isanti County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 37 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WWUS83 KMPX 110049
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT MON APR 10 2017
MNZ051>053-059>063-066-068-WIZ014-110215-
Anoka-Washington-Isanti-Hennepin-Sherburne-McLeod-Carver-Ramsey-
Wright-Chisago-Polk-
749 PM CDT MON APR 10 2017
...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL WRIGHT...HENNEPIN...
CHISAGO...ANOKA...EAST CENTRAL MCLEOD...SOUTHERN ISANTI...
SOUTHEASTERN SHERBURNE...NORTHERN CARVER...NORTHERN WASHINGTON...
NORTHERN RAMSEY AND SOUTHWESTERN POLK COUNTIES...
At 745 PM CDT, an area of heavy snow was located over the west and
northern parts of the Twin Cities Metro area. This area has been
nearly stationary over the past hour, and little movement is
expected through 9 pm. Locally one or two inches of snow will fall
over the western and northern Metro areas through 9 pm. This will
create localized icy spots as temperatures fall to near freezing.
Locations impacted include...
Minneapolis, Cambridge, St. Paul, Bloomington, Brooklyn Park,
Plymouth, Maple Grove, Coon Rapids, Eden Prairie, Blaine, Minnetonka
and St. Louis Park.
Although this event is expected to be short lived, if conditions
worsen, a winter weather advisory may become necessary. Please
monitor local media outlets and the national weather service for
further statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4485 9411 4537 9376 4572 9301 4541 9258
4483 9331
TIME...MOT...LOC 0045Z 246DEG 53KT 4520 9341
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 10, 6:25 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 10, 6:25 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 625 PM CDT Mon Apr 10 2017 .SHORT TERM...(This evening through Tuesday) Issued at 312 PM CDT Mon Apr 10 2017 A rather vigorous upper level low was located over eastern SD this afternoon. A strong PV anomaly was seen at the base of the trough over northeast NE and northwest IA. Light rain has steadily spread northeast today from SD and NE and now reaches into central MN and northwest WI. The rain area is currently beneath a layer of mid level forcing/frontogenesis along with -EPV. A check of the theta-e lapse rates indicates negative values or upright convection. This goes along well with the rather bumpy nature to the cloud tops seen in visible satellite imagery along with some of the higher dBZ echoes seen on radar. These features will move slowly ENE across the FA overnight with categorical pops remaining in place for a good part of the night. The thermal profile suggest that the rain will begin mixing with snow over east central MN and west central WI early this evening with all snow for a time during the late evening and early morning hours before ending. Snow amounts are generally less than one inch to the north and east of the Twin Cities. An exception is along Highway 8 in Wisconsin where around 1.5 inches of snow was indicated. Low temperatures are a bit tricky tonight due to some clearing expected into central and western MN late in the night along with upstream dew points in the teens and lower 20s at mid afternoon. Therefore, cut low for these areas into the middle 20s with around 30 to the lower 30s heading east and south. A much better day weather-wise on Tuesday as high pressure builds in from the northern Plains. Clouds will decrease along with highs just a little below seasonal levels. .LONG TERM...(Tuesday night through Monday) Issued at 312 PM CDT Mon Apr 10 2017 No significant changes to the forecast. Typical mid-April pattern with a few systems bringing chances for showers and thunderstorms across the region. The best chances for precipitation are late Wednesday and again late Friday. Sunday will be cooler and breezy. Rather progressive upper level pattern with the main jet over the International Border. Two distinct southern stream shortwaves will emerge from the 4-corners region. The first will arrive late Wednesday afternoon. H850 theta_e advection will lift northward ahead of this wave and should see showers lift up from the south in response to this forcing. Forecast soundings do not show any CAPE, so just have rain as the only weather type with no mention of thunder. Another wave will follow the same track late Friday. The only difference is this wave will have some instability to work with so should see a few embedded thunderstorms. Forecast models show two main areas of precip. One is across southern MN/northern IA with the warm front lifting north, and another is tied to the passing cold front emerging from the Dakotas on Saturday. Have pops continuing through Saturday, but then cooler and drier air will follow for Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Apr 10 2017 An enhanced area of rain/snow that has focused across east central Minnesota, near the Twin Cities, has moved little in the past hour. This enhanced area will likely pivot to the east slowly across the rest of the Twin Cities, and into west central Wisconsin later this evening. IFR/MVFR cigs will prevail in these areas for the next 6 hrs. Another area of heavier precipitation was across southeast Minnesota and this area will affect KEAU during the evening with bouts of 1-2SM -sn/ra before tapering off after midnight. Elsewhere, conditions will slowly improve overnight with VFR conditions Tuesday morning. Winds will continue from the northeast, and become variable before shifting to the southwest- west Tuesday. KMSP... Worst conditions will occur in the next 2-4 hrs with a slow improvement after midnight. During the evening rush, cigs and vsbys will remain between IFR/MVFR as an area of precipitation moves overhead. The predominate weather type should remain drizzle/light rain, but as the precipitation becomes heavier at times, the change over to snow is likely, especially as temperatures fall into the mid 30s. Winds will be generally from the north-northeast around 10-15 kts this evening, then more west-west southwest Tuesday. /OUTLOOK FOR KMSP/ Tue ngt...VFR. Light and variable wind. Wed...VFR. Chc MVFR/-RA. Wind SW 5-10 kts. Thu...VFR. Wind S 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...RAH LONG TERM...JRB AVIATION...JLT
Hazardous weather outlook, Apr 10, 3:35 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 335 PM CDT Mon Apr 10 2017 MNZ052-053-061>063-WIZ014>016-023>025-027-112045- Isanti-Chisago-Anoka-Ramsey-Washington-Polk-Barron-Rusk-St. Croix- Pierce-Dunn-Chippewa- 335 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of east central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight Light snow is likely this evening. Light accumulations are possible, mainly on grassy areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Friday night. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are urged to report snowfall amounts to the National Weather Service. MNZ041>045-047>051-054>060-064>070-073>078-082>085-091>093-WIZ026- 028-112045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Wright-Hennepin-Yellow Medicine-Renville-McLeod-Sibley-Carver- Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Pepin- Eau Claire- 335 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...west central Minnesota and west central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Friday night. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Apr 10, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT MON APR 10 2017
MNZ051>053-059>063-066-068-WIZ014-110215-
Anoka-Washington-Isanti-Hennepin-Sherburne-McLeod-Carver-Ramsey-
Wright-Chisago-Polk-
749 PM CDT MON APR 10 2017
...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL WRIGHT...HENNEPIN...
CHISAGO...ANOKA...EAST CENTRAL MCLEOD...SOUTHERN ISANTI...
SOUTHEASTERN SHERBURNE...NORTHERN CARVER...NORTHERN WASHINGTON...
NORTHERN RAMSEY AND SOUTHWESTERN POLK COUNTIES...
At 745 PM CDT, an area of heavy snow was located over the west and
northern parts of the Twin Cities Metro area. This area has been
nearly stationary over the past hour, and little movement is
expected through 9 pm. Locally one or two inches of snow will fall
over the western and northern Metro areas through 9 pm. This will
create localized icy spots as temperatures fall to near freezing.
Locations impacted include...
Minneapolis, Cambridge, St. Paul, Bloomington, Brooklyn Park,
Plymouth, Maple Grove, Coon Rapids, Eden Prairie, Blaine, Minnetonka
and St. Louis Park.
Although this event is expected to be short lived, if conditions
worsen, a winter weather advisory may become necessary. Please
monitor local media outlets and the national weather service for
further statements.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4485 9411 4537 9376 4572 9301 4541 9258
4483 9331
TIME...MOT...LOC 0045Z 246DEG 53KT 4520 9341
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:59 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Hennepin, Isanti, Ramsey | 76 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.